Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having itchy rashes all over body. Taking Amlodipine Besylate, Atenolol, Finasteride and Hydrochlorothiazide. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5750 Questions
My husband has had an itchy rash that breaks out all over his body including his head for the last 6 months. They start with a small bump,red in color. The itch keeps him awake at night. He has cream, shampoo, taken pills and nothing helps. It wll go away in different areas of the body and then break back out. This is the list of medications that he currently takes: Amlodipine Besylate 10mg; Atenolol 25 mg; Finasteride 5mg; Hydrochlorothiazide 25mg; Insulin NPH Human 100 unit/ML 30 units twice a day; Insulin REG Human 100 Unit/ML before meals three times a day if blood sugar is 200=no insulin, 201-250=2units,251-300=4 units, 301-350=6 units, 351-400=8 units, greater than 400 seek medical attention; Losartan Potassium 50mg;Omeprazole 20mg EC; Oxybutynin Chloride 5mg; Tamsulosin XXXXXXX 0.4mg
Posted Mon, 5 Aug 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 2 hours later
Thanks for the query.
Probably he is suffering from urticaria.
It is a chronic itchy condition.
This urticaria can be caused by any of the above mentioned drugs which he is taking as well as due to any other cause like food water etc.

It is practically impossible to find out the exact cause.
Regarding treatment, He needs to take antihistamine tablets twice a day daily for at least a month.
This will give him some relief.
Application of mild steroid like desonide will also help .

Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor